MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC LOCKING SCREW 3.5 X 28MM ORTHOLOC 3DI PLATING SYSTEM; PLATE, FIXATION, BONE

WRIGHT MEDICAL TECHNOLOGY INC LOCKING SCREW 3.5 X 28MM ORTHOLOC 3DI PLATING SYSTEM; PLATE, FIXATION, BONE
Catalog Number 58803528
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 02/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery is needed due to talus component screws¿ breakage.The existing tibia component will remain in situ.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed since images of ct scans were provided and shows breakage of the screws.Upon further investigation of the ct scans by healthcare professionals the following was observed: breakage of the screws could be confirmed.Poor bone substance and sequential collapse of the central bone support below the component have contributed to the screw breakage.Based on investigation, the root cause of the screw breakage was attributed to a patient related issue.As noted by a medical professional, the failure was caused by poor bone substance and sequential collapse of the central bone support below the component.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
LOCKING SCREW 3.5 X 28MM ORTHOLOC 3DI PLATING SYSTEM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21577592
Report Number3010667733-2025-00325
Device Sequence Number8940017
Product Code HRS
UDI-Device Identifier00840420113153
UDI-Public00840420113153
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K102429
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number58803528
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/12/2025
Supplement Date Received by Manufacturer04/25/2025
Initial Report FDA Received Date03/11/2025
Supplement Report FDA Received Date05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale
Patient Weight98 KG